Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 84, NWS Miami, FL

July 25, 2006Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 25, 2006, 2:32 PM EDT for Palm Beach County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2006, 2:32 PM EDT (18:32 UTC)
Expired
Jul 25, 2006, 3:28 PM EDT
In force
56 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 123 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2006-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1651 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2006-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1651 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 251832
SVRMFL
FLC099-251930-
/O.NEW.KMFL.SV.W.0084.060725T1832Z-060725T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
232 PM EDT TUE JUL 25 2006

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 330 PM EDT

* AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHEAST OF CANAL POINT...OR ABOUT 6 MILES EAST OF PAHOKEE...AND
  MOVING SOUTHWEST AT 10 MPH.

* THE STORM WILL AFFECT...
  CANAL POINT
  PAHOKEE
  BELLE GLADE
  SOUTH BAY
  OKEELANTA

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.

LAT...LON 2678 8045 2689 8061 2661 8088 2643 8068

$$

RLP
3 follow-up statements
000
WWUS52 KMFL 251845
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
245 PM EDT TUE JUL 25 2006

FLC099-251930-
/O.CON.KMFL.SV.W.0084.000000T0000Z-060725T1930Z/
PALM BEACH FL-
245 PM EDT TUE JUL 25 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR WEST CENTRAL PALM BEACH COUNTY...

AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
APPROACHING BELLE GLADE...MOVING SOUTHWEST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH
BAY AND OKEELANTA

LAT...LON 2678 8045 2689 8061 2661 8088 2643 8068

$$

RLP
000
WWUS52 KMFL 251911
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
309 PM EDT TUE JUL 25 2006

FLC099-251930-
/O.CON.KMFL.SV.W.0084.000000T0000Z-060725T1930Z/
PALM BEACH FL-
309 PM EDT TUE JUL 25 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR WEST CENTRAL PALM BEACH COUNTY...

AT 305 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR SOUTH BAY...MOVING SOUTHWEST AT 10 MPH.
ANOTHER POSSIBLE SEVERE THUNDERSTORM WAS ABOUT 10 MILES EAST OF 
PAHOKEE.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE 
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN 
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS 
SPOTTED.

LAT...LON 2678 8045 2689 8061 2661 8088 2643 8068

$$

GR
000
WWUS52 KMFL 251928
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
327 PM EDT TUE JUL 25 2006

FLC099-251937-
/O.CAN.KMFL.SV.W.0084.000000T0000Z-060725T1930Z/
PALM BEACH FL-
327 PM EDT TUE JUL 25 2006

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PALM BEACH COUNTY
IS CANCELLED...

NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS REMAIN IN THE AREA FROM 
EAST OF PAHOKEE SOUTHEAST TO BELLE GLADE AND OKEELANTA MOVING 
SOUTHWEST AT 10 MPH. FREQUENT LIGHTNING...GUSTY WINDS TO 35 MPH...VERY 
HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA 
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.

LAT...LON 2678 8045 2689 8061 2661 8088 2643 8068

$$
GR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:33 PM EDT, 59 minutes earlier.

Area forecast discussion, Jul 25, 1:33 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
133 PM EDT TUE JUL 25 2006

.DISCUSSION...
HIGH PRESSURE WAS BUILDING INTO NORTH CENTRAL FLORIDA EARLY THIS
AFTERNOON ALLOWING FOR THE WINDS OVER THE CWA TO BECOME EASTERLY.
THIS WILL ALLOW FOR THE EAST COAST SEA BREEZE TO PUSH INLAND THIS
AFTERNOON AND KEEP THE WEST COAST SEA BREEZE NEAR THE WEST COAST
AREAS. A FEW SHOWERS WHERE ALSO DEVELOPING AROUND LAKE OKEECHOBEE
EARLY THIS AFTERNOON...AND SHOULD CONTINUE TO DEVELOP ALONG WITH
THUNDERSTORMS MAINLY OVER THE INTERIOR AND WEST COAST AREAS AS THE
HEATING CONTINUES AND THE SEA BREEZES COLLIDE. SO WILL CONTINUE
SCATTERED POPS OVER THE INTERIOR AND WEST COAST AREAS...AND REDUCE
THEM DOWN TO ISOLATED OVER THE EAST COAST METRO AREAS FOR THIS
AFTERNOON.

THE RIDGE OF HIGH PRESSURE WILL REMAIN OVER NORTH CENTRAL FLORIDA
THROUGH REST OF THE WEEK KEEPING THE EASTERLY WIND FLOW OVER THE
CWA. THIS WILL ALLOW FOR THE SUMMER TIME PATTERN OVER SOUTH
FLORIDA...WITH NIGHT TIME AND MORNING ACTIVITY EAST COAST AND
AFTERNOON AND EVENING ACTIVITY INTERIOR AND WEST COAST AREAS.

TEMPS WILL ALSO BE ABLE TO WARM UP INTO THE MID 90S WITH THE DEW
POINTS IN THE MID 70S OVER THE NEXT COUPLE OF DAYS OVER THE
INTERIOR AREAS OF SOUTH FLORIDA. THIS WILL ALLOW FOR THE HEAT
INDEX TO GET UP INTO THE RANGE OF 105 TO 110 OVER THIS AREA FOR
COUPLE OF HOURS EACH AFTERNOON. SO PLAN ON PUTTING A HEADLINE IN
THE ZONES FOR THE INTERIOR AREAS OF THE CWA ABOUT THE HEAT INDEX TEMPS.

.EXTENDED FORECAST...
THE RIDGE OF HIGH PRESSURE WILL BREAK DOWN SOMEWHAT THIS WEEKEND
ALLOWING FOR A TROPICAL WAVE TO MOVE THROUGH SOUTH FLORIDA THAT IS
CURRENTLY EAST OF THE WINDWARD ISLANDS. THIS WILL BRING SOME
DRYING OVER THE CWA EARLY THIS WEEKEND AHEAD OF THE WAVE...BEFORE
DEEPER MOISTURE MOVES INTO THE CWA FOR LATE THIS WEEKEND INTO EARLY
NEXT WEEK. THE STEERING FLOW WILL ALSO BE SHIFTING FROM A SOUTHEAST
DIRECTION TO A SOUTHWEST DIRECTION THIS WEEKEND INTO EARLY NEXT
WEEK. SO HAVE DECREASE THE POPS EARLY THIS WEEKEND OVER THE CWA...BEFORE
INCREASING THEM BACK TO SCATTERED CONDITIONS LATE THIS WEEKEND
INTO EARLY NEXT WEEK WITH THE HIGHEST POPS ALONG THE EAST COAST
AREAS.

&&

.MARINE...
THE WINDS WILL REMAIN LESS THAN 10 KNOTS FROM THE SOUTHEAST
DIRECTION THROUGH WEDNESDAY NIGHT...BEFORE INCREASING TO 10 TO 15
KNOTS THURSDAY INTO FRIDAY OVER SOUTH FLORIDA WATERS. THE WINDS
WILL THEN REMAIN AT 10 TO 15 KNOTS ON SATURDAY FROM THE NORTHEAST
BEFORE DECREASING TO 5 TO 10 KNOTS FROM THE SOUTHWEST ON SUNDAY.
THE SEAS WILL ALSO REMAIN LESS THAN 6 FEET THROUGH THIS WEEKEND.
SO BOATING WEATHER LOOKS GOOD THIS WEEK INTO THIS WEEKEND OUTSIDE
OF THE SHOWERS AND THUNDERSTORMS.

&&

.FIRE WEATHER...
THE RELATIVE HUMIDITIES SHOULD REMAIN ABOVE CRITICAL VALUES THROUGH
THE WEEK...DUE TO THE TROPICAL AIRMASS OVER THE CWA. SO NO PROBLEMS
ARE EXPECTED AT THIS TIME WITH THE FIRE WEATHER.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  90  77  89 / 20 30 20 30
FORT LAUDERDALE  80  90  80  89 / 20 20 20 20
MIAMI            79  91  79  90 / 20 30 20 30
NAPLES           77  92  76  92 / 20 40 30 50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

BAXTER
Hazardous weather outlook, Jul 25, 10:57 AM EDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1057 AM EDT TUE JUL 25 2006

FLZ063-066>075-260130-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1057 AM EDT TUE JUL 25 2006

...SCATTERED THUNDERSTORMS MAINLY INLAND AND SOUTHWEST GULF COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
THIS AFTERNOON OVER THE INLAND AREAS OF MAINLAND SOUTH FLORIDA
INCLUDING THE LAKE OKEECHOBEE REGION...THEN SLOWLY SPREAD WEST
TOWARD THE SOUTHWEST GULF COASTAL AREAS INCLUDING NAPLES AND METRO
WESTERN COLLIER COUNTY. THE PRIMARY THREAT WITH THE THUNDERSTORMS
WILL BE DANGEROUS LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY, FAVORING
THE INTERIOR AND SOUTHWEST GULF COASTAL AREAS DURING THE AFTERNOON
AND EVENINGS. THUNDERSTORMS ARE EXPECTED TO BE MORE NUMEROUS
SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Jul 25, 1:55 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
155 PM EDT TUE JUL 25 2006

FLZ067-251830-
PALM BEACH WESTERN FL-
155 PM EDT TUE JUL 25 2006

AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE INCREASING IN COVERAGE AND INTENSITY NEAR CANAL
POINT...OR 7 MILES SOUTHEAST OF PORT MAYACA...MOVING SOUTHWEST AT 10
MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

RLP

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 2:06 PM EDTSpecial Marine WarningMFL39 min
Jul 25, 6:12 PM EDTSevere Thunderstorm WarningMFLCollier33 min
Jul 25, 6:32 PM EDTSpecial Marine WarningMFL58 min
Jul 25, 6:41 PM EDTSevere Thunderstorm WarningMFLCollier43 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.